MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA DEFORMITY 5MM BLOCKER INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE XIA DEFORMITY 5MM BLOCKER INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48047070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that blocker inserter was broken during the surgery.
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment.Upon inspection it was found that half of the tip fractured off of the device.The fractured piece was not returned.The surgery was successfully completed with a backup instrument.No relevant manufacturing issues were identified for the reported lot #.The plausible root cause of the reported event is most likely too much bending force applied to the inserter tip along with normal wear due to extended use.
 
Event or Problem Description
It was reported that blocker inserter was broken during the surgery.

Brand Name
XIA DEFORMITY 5MM BLOCKER INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6196243
Report Number0009617544-2016-00499
Device Sequence Number13498955
Product Code LXH
UDI-Device Identifier07613327263398
UDI-Public(01)07613327263398
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48047070
Device Lot Number128070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date02/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1